Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 149, NWS State College, PA

July 18, 2015Northumberland County, Snyder County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 18, 2015, 7:21 PM EDT for Northumberland County, Snyder County, Pennsylvania. It was in force for 39 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2015, 7:21 PM EDT (23:21 UTC)
Expired
Jul 18, 2015, 8:00 PM EDT
In force
39 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Northumberland County, PA, Snyder County, PA

The radar

The State College radar (KCCX), 106 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 7:25 PM EDTTSTM WND DMGNorthumberland, PATREE DOWN ON TOP OF CAR.
Jul 18, 7:25 PM EDTTSTM WND DMGSunbury, PATREES DOWN ON ROADWAY AND WIRES.
Jul 18, 7:45 PM EDTTSTM WND DMGNorthumberland, PATREE DOWN ON TOP OF CAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 11.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2015-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 284 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2015-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
284 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
893 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

846 
WUUS51 KCTP 182321
SVRCTP
PAC097-109-190000-
/O.NEW.KCTP.SV.W.0149.150718T2321Z-150719T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
721 PM EDT SAT JUL 18 2015

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SNYDER COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHERN NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 800 PM EDT

* AT 719 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS OF 60 TO 70 MPH. THIS STORM WAS
  LOCATED NEAR SUNBURY...AND MOVING SOUTH AT 15 MPH. PENNY SIZE HAIL
  MAY ALSO ACCOMPANY THE DAMAGING WINDS.

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  STONINGTON AROUND 720 PM EDT.
  REBUCK AND TREVORTON AROUND 750 PM EDT.
  KLINGERSTOWN...LECK KILL AND URBAN AROUND 800 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
EDGEWOOD...HERNDON...PILLOW...SEVEN POINTS...SNYDERTOWN AND
SELINSGROVE AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE THUNDERSTORM WIND GUSTS ARE EXPECTED TO PRODUCE DAMAGE. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING.

&&

LAT...LON 4065 7672 4065 7675 4064 7679 4065 7680
      4063 7681 4062 7687 4088 7690 4089 7686
      4088 7680 4090 7681 4094 7668 4074 7651
TIME...MOT...LOC 2319Z 338DEG 11KT 4083 7677 

$$

DANGELO
1 follow-up statement
841 
WWUS51 KCTP 182345
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
745 PM EDT SAT JUL 18 2015

PAC109-182353-
/O.CAN.KCTP.SV.W.0149.000000T0000Z-150719T0000Z/
SNYDER PA-

745 PM EDT SAT JUL 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SNYDER COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4066 7671 4066 7672 4065 7672 4065 7675
      4064 7679 4079 7686 4082 7684 4085 7681
      4088 7680 4084 7659 4074 7651
TIME...MOT...LOC 2343Z 346DEG 12KT 4074 7675 

$$

PAC097-190000-
/O.CON.KCTP.SV.W.0149.000000T0000Z-150719T0000Z/
NORTHUMBERLAND PA-
745 PM EDT SAT JUL 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHERN NORTHUMBERLAND COUNTY...

AT 743 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE 
THUNDERSTORM OVER REBUCK CAPABLE OF PRODUCING DAMAGING WINDS IN 
EXCESS OF 60 MPH. THIS STORM WAS MOVING SOUTH AT 15 MPH. PENNY SIZE 
HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.

THIS SEVERE STORM WILL BE NEAR...
  LECK KILL AND URBAN AROUND 800 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE EDGEWOOD
AND SEVEN POINTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4066 7671 4066 7672 4065 7672 4065 7675
      4064 7679 4079 7686 4082 7684 4085 7681
      4088 7680 4084 7659 4074 7651
TIME...MOT...LOC 2343Z 346DEG 12KT 4074 7675 

$$

DANGELO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:47 PM EDT, 3 hours 34 minutes earlier.

Area forecast discussion, Jul 18, 3:47 PM EDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
347 PM EDT SAT JUL 18 2015

.SYNOPSIS...
AN UPPER LEVEL RIDGE WILL BUILD OVER THE NORTHEAST CONUS THIS
WEEKEND. A SHORT WAVE PASSING TO THE NORTH WILL PUSH A COLD FRONT
THROUGH PENNSYLVANIA SUNDAY NIGHT AND EARLY MONDAY. HIGH PRESSURE
WITH COOLER AND DRIER WEATHER WILL BUILD SOUTHEAST INTO PENNSYLVANIA
ON WEDNESDAY...AND REMAIN ACROSS THE AREA THROUGH FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
STIFLING HUMIDITY AND BUILDING HEAT WILL BE THE MAIN STORY TODAY
AND AGAIN ON SUNDAY...AFTER PASSAGE OF SHORTWAVE WHICH TRIGGERED
HEAVY RAIN-PRODUCING THUNDERSTORMS ACROSS CENTRAL PA THIS MORNING.

SLOWLY RISING HEIGHTS ALOFT WITH UPPER RIDGE AXIS ALIGNED OVER
CENTRAL PA THIS AFTERNOON HAS GIVEN A NICE SEVERAL HOUR BREAK IN
CONVECTIVE ACTIVITY AFTER LAST NIGHT'S COPIOUS CONVECTIVE RAINFALL
OVER ESPECIALLY THE CENTRAL MOUNTAINS. ONLY SHALLOW CLOUD TURRETS
SEEN ON VISIBLE IMAGERY...BUT LEE TROFFING AND STRONG SFC HEATING
SHOULD PRODUCE ISOLD-SCT DIURNAL TSRA TO DEVELOP. GREATEST
COVERAGE OF CONVECTION WILL LIKELY BE ALONG AXIS OF HIGHEST PWATS
OVER EASTERN PA...IN VICINITY OF LEE SFC TROF. ARRIVAL OF UPPER
RIDGE AXIS AND ASSOC WARM TEMPS ALOFT SHOULD REALLY LIMIT VERTICAL
GROWTH OF TOWERS AND COVERAGE OF STORMS ACROSS THE NW COUNTIES.

HIGH CAPE AND WEAK SHEAR IMPLIES A LOW END THREAT OF ISOLD PULSE
TYPE SVR STORMS...AND LOCALLY HEAVY RAINFALL INTO EARLY EVENING
FROM ANY STORMS.

THE OVERNIGHT SHOULD BE MAINLY FAIR...WITH PATCHY FOG FORMING IN
THE EXTREMELY MUGGY AIR MASS. IT WILL BE QUITE UNCOMFORTABLE FOR
SLEEPING TONIGHT.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
WE ARE STILL EXPECTING THE HOTTEST DAY OF THE SUMMER THUS FAR...
WITH COMBINATION OF EXCESSIVE DEWPOINTS AND AFTERNOON MAX TEMPS IN
THE LOWER TO MIDDLE 90S TO CREATE HEAT INDICES BETWEEN 100F AND
104F OVER THE LOWER TO MIDDLE SUSQ RIVER VALLEY AND SOUTH CENTRAL
MOUNTAINS. HEAT ADVISORY ISSUED FOR THIS...VALID FROM 16Z SUN
THROUGH 02Z MONDAY.

THE HEAT AND HUMIDITY...ALONG WITH APPROACHING LATE DAY UPPER TROF
FROM THE EASTERN GLAKS WILL ALSO BRING A SLIGHT RISK OF SEVERE
THUNDERSTORMS TO WESTERN AND CENTRAL SECTIONS SUN AFTERNOON AND
EVENING. CAPES IN EXCESS OF 2000 J/KG AND INCREASING DEEP LAYER
SHEAR WILL BRING THE THREAT FOR ORGANIZED BOWING LINE SEGMENTS.

850 MB TEMPS AROUND 20C WILL PRODUCE HIGHS RANGING FROM THE UPPER
80S OVR THE ALLEGHENY MTNS...TO THE M90S ACROSS THE LOWER SUSQ
VALLEY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
A SERIES OF COLD FRONTS WILL CROSS THE KEYSTONE STATE THROUGH
TUESDAY. HIGH PRESSURE WILL BUILD SE AND BRING LESS HUMID
CONDITIONS TO THE AREA FOR MID TO LATE WEEK.

DID NOT CHANGE A LOT. DID UP TEMPS AND DEWPOINTS SOME FOR THE
FIRST PART OF THE WEEK...GIVEN THE AIRMASS IN PLACE AND FCST
TO BE IN PLACE.

DID LOWER TEMPS SOME AFTER TUE...GIVEN THE PATTERN WE BEEN IN.
ALSO 500 MB HEIGHTS FCST ON LATER RUNS ARE LOWER NOW...AND WET
GROUND CONDITIONS.

DID NOT DO MUCH WITH POPS.

WENT WITH A DRY FCST AFTER TUE. WENT WITH A DRY SOLUTION FOR
NEXT SAT...BASED ON HPC CHARTS.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
ISOLD MVFR CIGS EXPECTED INTO THIS EVENING WITH POP UP
THUNDERSTORMS. RIDGING ALOFT WILL WORK AGAINST THE INSTABILITY...
BUT THE BEST CHC FOR CONVECTION WILL BE IN THE LEE SURFACE TROF
OVER THE LOWER TO MIDDLE SUSQUEHANNA RIVER VALLEY. ONLY INDICATING
VCTS FOR NOW...GIVEN ISOLATED NATURE OF EXPECTED ACTIVITY. LATE
NIGHT AND EARLY MORNING REDUCTIONS IN PATCHY FOG EXPECTED AFTER
ISOLD TSRA DIMINISH.

OUTLOOK...
SUN...SCT...MAINLY PM TSRA IMPACTS POSSIBLE.

MON...MORE NUMEROUS SHOWERS/TSRA LIKELY AS A COLD FRONT PUSHES
EAST ACROSS THE REGION.

TUE-THU...IMPROVING CONDS AS HIGH PRESSURE DOMINATING.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM NOON TO 10 PM EDT SUNDAY FOR PAZ036-056>059-
063>066.

&&

SYNOPSIS...FITZGERALD/MARTIN
NEAR TERM...DEVOIR/FITZGERALD
SHORT TERM...FITZGERALD
LONG TERM...MARTIN
AVIATION...JUNG/DEVOIR
Hazardous weather outlook, Jul 18, 2:13 PM EDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
213 PM EDT SAT JUL 18 2015

PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046-
049>053-191815-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-
213 PM EDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ036-059-063>066-191815-
FRANKLIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
213 PM EDT SAT JUL 18 2015

...HEAT ADVISORY IN EFFECT FROM NOON TO 10 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ056>058-191815-
PERRY-DAUPHIN-SCHUYLKILL-
213 PM EDT SAT JUL 18 2015

...HEAT ADVISORY IN EFFECT FROM NOON TO 10 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 18, 4:43 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
443 PM EDT SAT JUL 18 2015

PAZ037-041-042-182130-
TIOGA PA-SULLIVAN PA-NORTHERN LYCOMING PA-
443 PM EDT SAT JUL 18 2015

...A STRONG THUNDERSTORM WILL AFFECT TIOGA...SULLIVAN...AND NORTHERN
LYCOMING COUNTIES UNTIL 530 PM EDT...

AT 442 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
MORRIS...MOVING SOUTHEAST AT 25 MPH.

30 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WELLSBORO...ARNOT...BLOSSBURG...MORRIS...OGDENSBURG...RALSTON...
SHUNK...LIBERTY AND BUTTONWOOD.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4163 7688 4160 7687 4158 7676 4156 7670
      4135 7684 4136 7688 4166 7742 4181 7730
TIME...MOT...LOC 2042Z 294DEG 25KT 4168 7725

CERU
Special weather statement, Jul 18, 5:16 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
516 PM EDT SAT JUL 18 2015

PAZ004-005-010-182145-
WARREN PA-MCKEAN PA-ELK PA-
516 PM EDT SAT JUL 18 2015

...STRONG THUNDERSTORMS WILL AFFECT WARREN...MCKEAN...AND ELK
COUNTIES...

AT 514 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR WESTLINE TO NEAR SHEFFIELD...AND MOVING
SOUTHEAST AT 25 MPH.

40 MPH WIND GUSTS WILL BE POSSIBLE WITH THESE THUNDERSTORMS. VERY
HEAVY RAIN IS ALSO POSSIBLE. LOCATIONS IMPACTED INCLUDE...
KANE...BETULA...CROSBY...CYCLONE...JAMES CITY...KINZUA BRIDGE STATE
PARK...LUDLOW...SHEFFIELD...SMETHPORT...WESTLINE...WETMORE...
WILCOX...MOUNT JEWETT...BRADFORD AIRPORT AND LEWIS RUN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE WIND GUSTS COULD KNOCK DOWN SMALL TREE LIMBS.

MINOR FLOODING MAY DEVELOP. DO NOT DRIVE INTO WATER COVERING THE
ROADWAY.

&&

LAT...LON 4175 7820 4174 7821 4144 7896 4162 7896
      4163 7928 4187 7869
TIME...MOT...LOC 2115Z 292DEG 22KT 4180 7870 4163 7912

DANGELO
Special weather statement, Jul 18, 6:19 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
619 PM EDT SAT JUL 18 2015

PAZ042-046-053-182245-
SULLIVAN PA-COLUMBIA PA-SOUTHERN LYCOMING PA-
619 PM EDT SAT JUL 18 2015

...STRONG THUNDERSTORMS WILL AFFECT SULLIVAN...COLUMBIA...AND
SOUTHERN LYCOMING COUNTIES UNTIL 645 PM EDT...

AT 618 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR OVERTON TO NEAR BIGGERTOWN TO NEAR MUNCY
VALLEY...AND MOVING SOUTHEAST AT 25 MPH.

30 MPH WIND GUSTS WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE... BIGGERTOWN...CENTRAL...MUNCY
VALLEY...RICKETTS GLEN STATE PARK...
ROHRSBURG...WALLER...BENTON...DUSHORE...EAGLES MERE...LAPORTE...
MILLVILLE...STILLWATER AND PICTURE ROCKS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4107 7651 4134 7675 4131 7660 4137 7669
      4141 7660 4156 7645 4156 7639 4147 7624
      4132 7631 4120 7632 4114 7628 4114 7623
      4113 7623
TIME...MOT...LOC 2218Z 310DEG 23KT 4146 7647 4136 7650 4133 7667

CERU
Special weather statement, Jul 18, 6:29 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
629 PM EDT SAT JUL 18 2015

PAZ057-182300-
DAUPHIN PA-
629 PM EDT SAT JUL 18 2015

...THUNDERSTORMS WITH VERY HEAVY RAIN AND GUSTY WINDS WILL AFFECT
DAUPHIN COUNTY...

AT 627 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS
OVER WESTERN DAUPHIN COUNTY THE STRONGEST OF THESE STORMS WAS OVER
LINGLESTOWN AND WAS MOVING EAST AT 25 MPH.

50 MPH WIND GUSTS AND PEA SIZE HAIL WILL BE POSSIBLE WITH THE
THUNDERSTORM NEAR LINGLESTOWN. VERY HEAVY RAIN IS ALSO POSSIBLE FROM
ALL THE OTHER STORMS.

LOCATIONS IMPACTED INCLUDE...
COLONIAL PARK...HARRISBURG...LINGLESTOWN...PROGRESS...DEHART DAM...
LYKENS...PAXTONIA...PENBROOK...PENN NATIONAL RACE COURSE...CITY
ISLAND...ROCKVILLE...SKYLINE VIEW...WILLIAMSTOWN...DAUPHIN.

LAT...LON 4025 7688 4027 7691 4032 7692 4032 7691
      4034 7692 4036 7694 4036 7697 4042 7700
      4047 7694 4061 7662 4055 7654 4047 7668
      4034 7663
TIME...MOT...LOC 2227Z 273DEG 23KT 4034 7683

DANGELO
Special weather statement, Jul 18, 7:04 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
704 PM EDT SAT JUL 18 2015

PAZ050>052-182330-
SNYDER PA-NORTHUMBERLAND PA-MONTOUR PA-
704 PM EDT SAT JUL 18 2015

...A STRONG THUNDERSTORM WILL AFFECT SNYDER...NORTHUMBERLAND...AND
MONTOUR COUNTIES UNTIL 730 PM EDT...

AT 704 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
NORTHUMBERLAND...MOVING SOUTHEAST AT 15 MPH.

30 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DANVILLE...KULPMONT...NORTHUMBERLAND...SHAMOKIN...SUNBURY...
ELYSBURG...RIVERSIDE...SHAMOKIN DAM...
STONINGTON.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4078 7642 4065 7677 4089 7690 4089 7683
      4088 7680 4092 7686 4102 7665 4088 7653
      4087 7651 4086 7650 4083 7650 4083 7647
TIME...MOT...LOC 2304Z 305DEG 12KT 4090 7676

CERU
Special weather statement, Jul 18, 7:06 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
706 PM EDT SAT JUL 18 2015

PAZ046-051-053-182330-
COLUMBIA PA-SOUTHERN LYCOMING PA-MONTOUR PA-
706 PM EDT SAT JUL 18 2015

...A THUNDERSTORM WITH GUSTY WINDS AND VERY HEAVY RAIN WILL AFFECT
SOUTHERN LYCOMING COUNTY AND COLUMBIA AND MONTOUR COUNTIES...

AT 704 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM NEAR
LAIRDSVILLE...MOVING SOUTHEAST AT 15 MPH.

50 MPH WIND GUSTS AND PEA SIZE HAIL WILL BE POSSIBLE WITH THIS
THUNDERSTORM. VERY HEAVY RAIN IS ALSO POSSIBLE AS MORE STORMS WERE
AROUND THIS STRONGEST OF STORMS AND MAY CREATE ADDITIONAL RAINFALL.

LOCATIONS IMPACTED INCLUDE...BIGGERTOWN...EXCHANGE...EYERS
GROVE...HUGHESVILLE...IOLA...JERSEYTOWN...LAIRDSVILLE...
MUNCY...WALLER...MILLVILLE AND PICTURE ROCKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND GUSTS THIS STRONG MAY KNOCK DOWN TREE LIMBS.

MINOR FLOODING MAY DEVELOP. DO NOT DRIVE INTO WATER COVERING THE
ROADWAY.

&&

LAT...LON 4109 7645 4105 7664 4114 7674 4117 7673
      4117 7678 4121 7682 4133 7671 4126 7641
TIME...MOT...LOC 2304Z 302DEG 12KT 4120 7665

DANGELO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 10:20 PM EDTSpecial Weather StatementCTPElk25 min
Jul 17, 10:54 PM EDTSpecial Weather StatementCTPElk51 min
Jul 17, 11:39 PM EDTAreal Flood AdvisoryCTPElk3 hr
Jul 18, 1:44 AM EDTAreal Flood AdvisoryCTPClearfield, Elk3 hr
Jul 18, 2:36 AM EDTFlash Flood WarningCTPClearfield3 hr
Jul 18, 3:54 AM EDTSpecial Weather StatementCTPMifflin, Snyder36 min
Jul 18, 4:30 AM EDTSpecial Weather StatementCTPJuniata, Perry, Snyder45 min
Jul 18, 4:51 AM EDTAreal Flood AdvisoryCTPBlair, Huntingdon3 hr
Jul 18, 7:35 AM EDTAreal Flood AdvisoryCTPAdams, Cumberland, Franklin, Fulton, Huntingdon115 min
Jul 18, 7:49 AM EDTAreal Flood AdvisoryCTPCentre3 hr
Jul 18, 8:38 AM EDTSpecial Weather StatementCTPAdams52 min
Jul 18, 9:26 AM EDTSpecial Weather StatementCTPLycoming64 min
Jul 18, 10:44 AM EDTSpecial Weather StatementCTPLycoming61 min
Jul 18, 2:18 PM EDTHeat AdvisoryCTPAdams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 3 more31 hr
Jul 18, 4:43 PM EDTSpecial Weather StatementCTPTioga47 min
Jul 18, 5:16 PM EDTSpecial Weather StatementCTPMcKean29 min
Jul 18, 6:19 PM EDTSpecial Weather StatementCTPSullivan26 min
Jul 18, 6:29 PM EDTSpecial Weather StatementCTPDauphin31 min
Jul 18, 7:04 PM EDTSpecial Weather StatementCTPNorthumberland26 min
Jul 18, 7:06 PM EDTSpecial Weather StatementCTPMontour24 min
Jul 18, 7:26 PM EDTSpecial Weather StatementCTPLebanon34 min
Jul 18, 7:39 PM EDTSpecial Weather StatementCTPYork36 min
Jul 18, 7:56 PM EDTAreal Flood AdvisoryCTPNorthumberland3 hr

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.